ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Vyvanse
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Vyvanse (lisdexamfetamine dimesylate)

Reply
 
Thread Tools Display Modes
  #1  
Old 07-30-10, 06:37 PM
StephenP StephenP is offline
Member
 

Join Date: Feb 2009
Location: USA
Posts: 34
Thanks: 2
Thanked 20 Times in 12 Posts
StephenP will become famous soon enough
Compulsiveness and feeling of dread

I know stimulants are known to cause anxiety, but as Vyvanse is my first experience with a stimulant, I don't know what's considered "normal" or what my responses to this medication might mean.

When I take vyvanse, I initially feel great and motivated for an hour or two after it kicks in, but then I often start to feel nervous and empty, with an overwhelming sense of dread, as though something bad is going to happen at work the next day, or my life in general is going nowhere and I'm unhappy. In those cases, I just want to be alone (because I end up lashing out at my wife if she's around), and I try to distract myself with reading tons of stuff on the internet and writing posts like these. Other times I compulsively play computer games.

The Vyvanse has improved my work performance tenfold. I've only been at the company for a couple of years, and I'm favored for major projects over my coworkers who have been there for 10 years. Even when I have that feeling of dread, I can perform well at work -- the anxiety seems to go away when I'm engulfed in an important task at work.

But at home, I'm just useless. I'm a social recluse. I can't sit through a movie or a TV without feeling like my entire life is wasting away by such an idle task. It's difficult to get me to go out to the movies or to dinner, because I'm constantly (and I mean constantly) feeling like there's something else I need to be doing.

At first I thought this feeling was because I'd never been so focused in my life, and felt like I had to make up for all those years I couldn't even read more than 4 pages of a book in one sitting. Now, after a year and a half, the feeling is still there, but it's crippling my productivity because nothing I do seems fulfilling. I used to be an aspiring novelist, but these days I can't even get myself to write down my ideas, let alone actual prose. I get a "what's the point?" feeling every time I think about trying.

I've been wondering if the anxiety and antisocialness are symptoms of too high of a dose (I'm on 70mg and have been for about 8 months). I don't see my doctor for another couple of weeks, but I'm almost afraid to get my dose lowered because it felt like the 50 and 60 were wearing off too early....

Anyone have any thoughts? Similar experiences?
Reply With Quote
The Following User Says Thank You to StephenP For This Useful Post:
adhdseeker (10-19-16)
  #2  
Old 08-01-10, 12:59 PM
Nick Nick is offline
Contributor
 

Join Date: Jul 2004
Posts: 400
Thanks: 23
Thanked 277 Times in 151 Posts
Nick is just really niceNick is just really niceNick is just really niceNick is just really nice
Re: Compulsiveness and feeling of dread

Well, what you described is kind of the general nature of amphetamines. But yes, it sounds like it is too high of a dose. It's too intense. What I would do, if possible, is get 2 capsules a day of varying strengths.

Maybe a 40 and a 30. Take the 40 as your every day dose, and then on days you have to really perform and get things done, take both the 40 and the 30 together.


I've been playing with my Vyvanse doses and I have figured out that even a 30mg pill will help someone with a 70mg tolerance.

It's a tricky medication. No one knows when a dose is too high or too low. No one knows what to expect from it.

I think a reduction from 70, to 60 will not be enough to make a difference. I think you need a reduction to 50, and maybe even better off 40.

You also should consider switching to instant release Dexadrine or Adderall. This way to can customize your doses a lot better, only using the stuff for work etc, and then by the time you are around the family, it will be out of your system. Or if you need it after work, you can break a little chunk off the pill, just to give you that little boost that you need, but nothing that is going to push into the behaviors you are currently experiencing.

There are a lot of options. You could also try an SSRI, or a benzo, in combination with the Vyvanse (especially if you are bad feelings that are bothering you), but I think you mainly need to start with a dose reduction and go from there.
Reply With Quote
  #3  
Old 08-02-10, 12:13 AM
quirkyscrawler quirkyscrawler is offline
Contributor
 

Join Date: Jul 2010
Location: us
Posts: 449
Thanks: 58
Thanked 154 Times in 111 Posts
quirkyscrawler will become famous soon enough
Re: Compulsiveness and feeling of dread

I'm on Adderall and not Vyvanse (I'm browsing this section because my doc is thinking of switching me to Vyvanse), but I can relate to some of the things you're describing. I hope you don't mind if I add in my two cents...

What are you doing when you feel nervous and empty? This happens to me sometimes on Adderall, and I usually find that I've been browsing the internet for too long, possibly as a means of procrastination (hyperfocusing on something other than what I should be doing). I would recommend switching to a new task when this happens and see if that helps. Sometimes it also means that I need to eat or drink water.

Yeah, I notice that if I'm in a bad mood, that tends to override the efficacy of the Adderall. Not sure what to do about this. As for not feeling productive enough, maybe it might help to remind yourself of how much you've accomplished relative to the time prior to Vyvanse, when you had trouble focusing. I forget to look at the big picture sometimes, and then I realized that wow! I've read all this stuff over the course of a week, and I used to take a month to get through this.

I'm a writer too. (Don't give up!) What I do is make writing the first task of the day, when the dose kicks in. Do you have time to do that during the hour or two when you feel good on Vyvanse, or are you at work during that time?
Reply With Quote
The Following User Says Thank You to quirkyscrawler For This Useful Post:
StephenP (09-09-10)
Sponsored Links
  #4  
Old 10-19-16, 02:43 AM
adhdseeker's Avatar
adhdseeker adhdseeker is offline
ADDvanced Member
 

Join Date: Oct 2010
Location: USA
Posts: 147
Thanks: 542
Thanked 53 Times in 37 Posts
adhdseeker will become famous soon enough
Re: Compulsiveness and feeling of dread

Hey, I feel you on all of this! I liked the initial hour of two of Vyvanse, but I found it inconsistent and it would wear out way too early. I'd try to take more but it was clear that that was too much -- that the initial dose was still in my system but simply not having an effect. I take Dexedrine now and it is very stable consistent and smooth! I always know exactly when it will run out. I would recommend trying Dexedrine since it is the same stimulant as Vyvanse but talk to your doc of course. (Don't mean to hoist my drug preferences on you -- I guess I just sympathize.)

Holy @#$*), just realized how old this thread was. Haha. Umm. Yeah! Hope things are going better for you.

Last edited by adhdseeker; 10-19-16 at 02:44 AM.. Reason: Realized this thread was ancient.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump


All times are GMT -4. The time now is 05:31 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums